본문 바로가기
  • Home

A Case of Ischemic Colitis Presenting as Bloody Diarrhea after Glycerin Enema in a Patient on Modified Fasting Therapy

  • Journal of Korean Medicine Rehabilitation
  • Abbr : JKMR
  • 2013, 23(2), pp.185-191
  • Publisher : The Korean Academy Of Oriental Rehabilitation Medicine
  • Research Area : Medicine and Pharmacy > Korean Medicine

최효정 1 박현건 2 맹태호 1 유덕주 1 Kim Sung-Soo 3 Chung Won Suk 3

1경희대학교 한의과대학 한방재활의학과교실
2경희대학교 한의과대학 한방재활의학과
3경희대학교

Accredited

ABSTRACT

Case of ischemic colitis after enema for bowel cleansing have been rarely reported, but there has been no case report of a patient on modiefied fasting therapy. A 26-year old male patient with obesity admitted Korean medical hospital of Kyung Hee university for losing weight. He is on a special diet called modiefied fasting therapy, only took the fermented herbal drink. At 2nd day, he received an enema for bowel cleansing. A few hours after enema, he had a bloody diarrhea with lower abdominal pain. His colonoscopic and histologic findings presented ischemic colitis. He was advised to fast for two days and couldn't complete his diet program. We suggest 4 possible reasons : Increased intraluminal pressure by enema, vascular spasm caused by room-temperature glycerin solution colder than intraluminal temperature, predisposition to bleeding disturbances by taking selective serotonin reuptake inhibitor(SSRI) for depression history and mucosal injury by osmotic effect of glycerin solution itself. For reducing the risk of bowel cleansing, glycerin enema should be carefully prescribed and practiced concerning the condition of each patient.

Citation status

* References for papers published after 2022 are currently being built.